Thunderstorm Wind, St. Clair
- When
- May 6, 1:05 PM CST
- Where
- St. Clair County, Lowry City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.150, -93.733
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 6, 10:45 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT TUE MAY 6 2003 ...MESOSCALE CONVECTIVE DISCUSSION... ...ANOTHER OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOS LIKELY THIS AFTERNOON... THE POTENTIAL FOR ANOTHER OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOS IS INCREASING THIS AFTERNOON AND EVENING. SURFACE LOW PRESSURE OVER NORTH CENTRAL OKLAHOMA SHOULD MOVE NORTHEAST AND DEEPEN SOME THIS AFTERNOON. WARM FRONT EXTENDING EAST FROM THE LOW HAS ALREADY MADE IT INTO FAR SOUTHERN MISSOURI AND SHOULD CONTINUE TO MOVE SLOWLY NORTHWARD DURING THE AFTERNOON. AIR MASS OVER EASTERN OKLAHOMA IS QUICKLY DESTABILIZING WITH CAPES ALREADY OVER 5000 J/KG. WHAT LITTLE CAP THERE IS WILL CONTINUE TO WEAKEN WITH CONVECTION LIKELY DEVELOPING EXPLOSIVELY OVER SOUTHERN KANSAS BY EARLY AFTERNOON. WIND SHEAR IS NOT PROGGED TO BE AS EXTREME AS SUNDAY. HAVING SAID THAT SURFACE WINDS ARE STILL BACKED...ESPECIALLY TO THE LEE OF THE BOSTON MOUNTAINS. ALSO...WITH LINGERING OUTFLOW BOUNDARIES AROUND THERE ARE PLENTY OF OPPORTUNITIES FOR AUGMENTING ALREADY FAVORABLE SHEAR PROFILES. ABOUT THE ONLY ITEM THAT I CAN SEE THAT COULD BE A SLIGHT NEGATIVE FOR TORNADOS THIS AFTERNOON IS THE FACT LCL HEIGHTS SHOULD BE SOMEWHAT MARGINAL. BUT THE EXTREME INSTABILITY COULD CERTAINLY BE ENOUGH TO AUGMENT THIS NEGATIVE. SITUATION CERTAINLY NOT AS FOREBODING AS IT WAS SUNDAY...HOWEVER HAVING SAID...STRONG TO EXTREME CAPE INCLUDING SIGNIFICANT CAPE 0-3KM CAPE COMBINED WITH MODERATE SHEAR PROFILES WILL BE MORE THAN ENOUGH TO SUPPORT LONG LIVED SUPERCELLS AND TORNADOS. THERE DOES APPEAR TO BE AT LEAST SOME POTENTIAL FOR A STRONG TORNADO OR TWO THIS AFTERNOON. CONVECTION WILL LIKELY EXPLODE VERY QUICKLY AND AND WILL ALSO EVOLVE INTO SUPERCELLS RAPIDLY. MEDIA...STORM SPOTTER GROUPS...AND EMERGENCY MANAGERS SHOULD BE READY FOR ANOTHER VERY BUSY AFTERNOON AND NIGHT. .SGF... MO...NONE. KS...NONE. IZZI
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES AREAS AFFECTED AND TIMING: OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WEST OF A LINE FROM VERSAILLES TO GAINESVILLE EARLY THIS AFTERNOON BY 2 PM. THE SEVERE THREAT WILL SPREAD INTO THE EASTERN OZARKS INCLUDING THE ROLLA AND WEST PLAINS AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STORM THREAT WILL MOVE EAST OF THE AREA AFTER MIDNIGHT. DISCUSSION: LOW PRESSURE OVER NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL MOVE INTO MISSOURI THIS EVENING. THE ATMOSPHERE IS VERY UNSTABLE AHEAD OF THIS SYSTEM EARLY THIS AFTERNOON. THE WIND PROFILE WITH HEIGHT IS FAVORABLE FOR SUPERCELLS...WITH SOME TORNADIC SUPERCELLS POSSIBLE. ORGANIZED STORMS WILL LIKELY DEVELOP FIRST IN COUNTIES ALONG THE WESTERN MISSOURI STATE LINE EARLY THIS AFTERNOON AND THEN MOVE EAST AND NORTHEAST INTO THE OZARKS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. OTHER SCATTERED STORMS WILL ALSO DEVELOP OVER THE OZARKS WELL AHEAD OF THE MAIN BAND OF ORGANIZED STORMS THIS AFTERNOON. A TORNADO WATCH IS ALREADY IN EFFECT FOR COUNTIES ALONG AND WEST OF A LINE FROM WARSAW TO BUFFALO TO FORSYTH THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTER A BRIEF BREAK ON WEDNESDAY...THUNDERSTORMS WILL ONCE AGAIN BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY. THE CHANCE FOR STORMS WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1012 AM OSCEOLA MO .75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 AM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 AM FAIR HAVEN MO TORNADO
05/06/03 VERNON UNCONFIRMED REPORT OF
TORNADO NEAR TOWN. NO
DAMAGE REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ073-MOZ055>057-066>070-077>082-089>092-094>098-105-106-061615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1101 AM CDT TUE MAY 6 2003 SEVERE THUNDERSTORM WATCH NUMBER 264 FOR SOUTHEAST KANSAS AND CENTRAL AND SOUTHERN MISSOURI HAS BEEN CANCELLED. HOWEVER...THE THREAT FOR ADDTIONAL SEVERE THUNDERSTORMS WILL BE HIGH THIS AFTERNOON AND TONIGHT AND ADDTIONAL WATCHES ARE EXPECTED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF RELIABLE WEATHER INFORMATION FOR POSSIBLE WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT. DSA
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-070000- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 32...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS... GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON...POLK...ST. CLAIR...STONE...TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK... PITTSBURG...SPRINGFIELD AND STOCKTON. A STORM SYSTEM OVER EASTERN KANSAS WILL MOVE INTO MISSOURI LATE THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE AHEAD OF THIS SYSTEM. THE WIND PROFILE IN THE ATMOSPHERE IS EXPECTED TO BE FAVORABLE TO PRODUCE TORNADIC SUPERCELLS IN AND NEAR THE WATCH AREA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. DSA WWUS83 KSGF 061646 CCA SPSSGF KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-070000- SPECIAL WEATHER STATEMENT - TORNADO WATCH..CORRECTED FOR WATCH NUMBER NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 269...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS... GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON...POLK...ST. CLAIR...STONE...TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK... PITTSBURG...SPRINGFIELD AND STOCKTON. A STORM SYSTEM OVER EASTERN KANSAS WILL MOVE INTO MISSOURI LATE THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE AHEAD OF THIS SYSTEM. THE WIND PROFILE IN THE ATMOSPHERE IS EXPECTED TO BE FAVORABLE TO PRODUCE TORNADIC SUPERCELLS IN AND NEAR THE WATCH AREA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. DSA
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-070000- SPECIAL WEATHER STATEMENT - TORNADO WATCH..CORRECTED FOR WATCH NUMBER NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 AM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 269...IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS... GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON...POLK...ST. CLAIR...STONE...TANEY...VERNON AND WEBSTER. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK... PITTSBURG...SPRINGFIELD AND STOCKTON. A STORM SYSTEM OVER EASTERN KANSAS WILL MOVE INTO MISSOURI LATE THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE AHEAD OF THIS SYSTEM. THE WIND PROFILE IN THE ATMOSPHERE IS EXPECTED TO BE FAVORABLE TO PRODUCE TORNADIC SUPERCELLS IN AND NEAR THE WATCH AREA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT TUE MAY 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 AM 3 W DIAMOND MO 1.5 INCH HAIL
05/06/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 AM DIAMOND MO .88 INCH HAIL
05/06/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 AM CARTHAGE MO .88 INCH HAIL
05/06/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 AM HALLTOWN MO .75 INCH HAIL
05/06/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 AM HALLTOWN MO 1 INCH HAIL
05/06/03 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE AT NWS OFFICE IN
SPRINGFIELD.
0809 AM BRONSON KS .75 INCH HAIL
05/06/03 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0812 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE AT THE NWS OFFICE IN
SPRINGFIELD.
0825 AM SPRINGFIELD MO .75 INCH HAIL
05/06/03 GREENE REPORTED BY PUBLIC.
0853 AM RICHARDS MO .75 INCH HAIL
05/06/03 VERNON REPORTED BY PUBLIC.
0853 AM 3 E DEERFIELD MO 1 INCH HAIL
05/06/03 VERNON REPORTED BY STORM
SPOTTER.
0920 AM FAIR HAVEN MO TORNADO
05/06/03 VERNON UNCONFIRMED REPORT OF
TORNADO NEAR TOWN. NO
DAMAGE REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 AM SCHELL CITY MO .75 INCH HAIL
05/06/03 VERNON REPORTED BY PUBLIC.
0940 AM 2 S TABERVILLE MO 1.75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY HAM RADIO
OPERATOR.
1006 AM OSCEOLA MO 1 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY MEDIA.
1012 AM OSCEOLA MO .75 INCH HAIL
05/06/03 ST.CLAIR REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358754.